So… I am new to this whole thing. I was diagnosed 1 1/2 months ago with low t after fatigue and workout recovery problems over the last year. I have also gained about 10 lbs this year, although I workout daily (triathlon training only). I went to a urologist in Charlotte that is supposed to be the “man” for this. I was tested and my total t came back 210. I was never told of the other labs, and started on androgel 1.6, 2 pumps per morning.
After my insurance denied this, I switched to injections after 3 weeks. I stopped the gel cold turkey. I have had 2 shots the last 2 saturdays (1 and a half weeks total) of 100mg per shot IM. SO far, I notice very little. I may have a touch more energy each day. I had no sexual problems before, so nothing is changed there. I have gained 6 lbs in a month. It does not look like muscle. Either fat or bloating. I am in the process of switching urologists to a friend who specializes in fertility and t-replacement. I was unaware he handled this from the beginning.
A couple of things. First, he doesnt ever prescibe the shots. He likes the testim, or underarm new stuff. He feels the shots have too many swings, and get an addictive like profile, where more is needed over time vs. effect. He also is not happy that more tests were not performed prior to starting therapy. He wants me to stop cold for 10 days, then come in for an exam, and multitude of lab tests. I am not sure the labs are going to be accurate, since I will still have some effects of the last injection in my system.
I asked him about weight gain, and didnt really get a straight answer. Also, I asked about taking arimedex and was told he was not in favor of this, especially at first before we establish how things are going and check serial lab values for a few months. He did say if I was convinced I needed shots he would send me to his endocrinologist that can monitor things correctly and handle that.
Any ideas for this. I want to start losing weight and have energy. The last thing I want to do after 6 weeks is stop the replacement and start over on a new form of therapy which will start the waiting period over again. Thanks